Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Tareg for BP. Now prescribed Pur-bloka. Effect on BP?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I am taking Tareg 80 for Blood pressureand now the Dr has prescribe Pur-bloka for essential tremors - is it possible that this can have a effect on my blood pressure.
Posted Wed, 26 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Kerry Pottinger 1 hour later

Thank you for your query.

Tareg 80 which contains valsartan, and Pur-bloka, which contains propranolol, are both used in the treatment of high blood pressure. You do not mention the dosage of either drug that you are taking. But you are correct in that Pur-bloka could possibly have an effect on your blood pressure.

The common starting dose of Pur-bloka that is used in the treatment of high blood pressure is 40mg twice daily. However, it is not definite that this will affect your blood pressure.

I would recommend that you monitor your blood pressure. If you feel faint or excessively tired and unable to maintain your normal level of activity, this may possibly be due to the combined effects of these two drugs. I would recommend that you should then consult the doctor who prescribed these drugs for advice.

I hope this has been of help. If you have any further questions, please do not hesitate to contact me.

Dr K A Pottinger MBChB
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor